Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Shreveport, LA

April 2, 2007Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2007, 5:18 PM CDT for Cherokee County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2007, 5:18 PM CDT (22:18 UTC)
Expired
Apr 2, 2007, 5:44 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 022219
SVRSHV
TXC073-022300-
/O.NEW.KSHV.SV.W.0052.070402T2218Z-070402T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS

* UNTIL 600 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF ALTO...OR ABOUT 20 MILES SOUTH OF RUSK...AND MOVING
  NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALTO BY 535 PM CDT...
  8 MILES EAST OF RUSK BY 555 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 600 PM CDT.

LAT...LON 3148 9509 3159 9517 3157 9522 3159 9524
      3189 9523 3192 9508 3187 9501 3167 9497
      3153 9489 3145 9500

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 022244
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT MON APR 2 2007

TXC073-022254-
/O.CAN.KSHV.SV.W.0052.000000T0000Z-070402T2300Z/
CHEROKEE TX-
544 PM CDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CHEROKEE 
COUNTY.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.


LAT...LON 3148 9509 3159 9517 3157 9522 3159 9524
      3189 9523 3192 9508 3187 9501 3167 9497
      3153 9489 3145 9500

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 2, 2:41 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT MON APR 2 2007

.DISCUSSION...

WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR
INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO
TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL
CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A
COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY
NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER
ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE
DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL
ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER
TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER
THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT
UNSETTLED. /17/

&&

.AVIATION...

CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN
TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR.
FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH
OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT...
WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER
06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF
A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  83  59  68 /  20  20  60  30
MLU  64  82  59  68 /  20  20  60  30
DEQ  60  81  53  68 /  10  40  50  10
TXK  65  82  56  67 /  10  30  60  10
ELD  63  82  55  68 /  10  20  60  10
TYR  64  81  59  68 /  20  20  60  30
GGG  64  82  58  68 /  20  20  60  30
LFK  64  82  63  72 /  20  20  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/07
Hazardous weather outlook, Apr 2, 12:00 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION
TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE
THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE
TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE
INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

In the hours before

Local storm report, Apr 2, 5:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             N ZAVALLA               31.16N 94.42W
04/02/2007  M0.75 INCH       ANGELINA           TX   TRAINED SPOTTER

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:37 AM CDTDense Fog AdvisorySHVSabine6 hr
Apr 2, 4:40 PM CDTSevere Thunderstorm WarningSHVAngelina52 min
Apr 2, 5:07 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine38 min
Apr 2, 5:48 PM CDTSevere Thunderstorm WarningSHVSan Augustine, Shelby42 min
Apr 2, 5:51 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk39 min
Apr 2, 6:33 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.